Health & Fitness | March 13, 2017 9:00 am

Hair-Loss Drugs Lead to Erectile Dysfunction, Asserts Cruel and Unusual Study

Man, f*ck baldness.

Finasteride, also known as Propecia, claims it can thicken hair for 65 percent of the men who take it.

Propecia’s packaging also warns there’s a chance it will cause temporary sexual side effects, a warning worth paying attention to if a new Northwestern University study is correct. After exposing 11,909 men with no prior sexual dysfunction to finasteride (the active ingredient in a handful of hair-loss treatment drugs, including Propecia), about 1.4 percent of them developed persistent erectile dysfunction (PED) which lasted for a median of 1,348 days … even after they stopped taking the drug.

While that 1.4 percent figure is reflected in the warning on the packaging, the temporary part of the message rings a little bit hollow if the drug can really cause PED for more than three years. According to the study, “the research demonstrates that the studied drugs posed a greater risk of having PED than other risk factors, including diabetes, hypertension and smoking.”

Considering that “post-finasteride syndrome” (PFS) is a recognized enough condition that the National Institute of Health provides information about it, perhaps this shouldn’t be a surprise, but it’s definitely something to think about if you were considering taking the Propecia plunge.

Our advice if you’re weighing having locks or a healthy libido? Just get a razor and shave it.